Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 84, NWS Nashville, TN

May 14, 2005Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2005, 10:31 AM CDT for Maury County, Williamson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2005, 10:31 AM CDT (15:31 UTC)
Expired
May 14, 2005, 11:00 AM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 141534
SVROHX
TNC119-187-141600-
/O.NEW.KOHX.SV.W.0084.050514T1531Z-050514T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CDT SAT MAY 14 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COLUMBIA
  SOUTHERN WILLIAMSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF THOMPSON STATION

* UNTIL 1100 AM CDT

* AT 1022 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS OVER WESTERN MAURY COUNTY...FROM NEAR
  NEW FLYS VILLAGE TO MOUNT PLEASANT...OR ABOUT 6 MILES WEST OF COLUMBIA...
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  THOMPSON STATION...CARTERS CREEK AND COLUMBIA BY 1045 AM

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3575 8719 3549 8715 3559 8694 3588 8661
      3593 8717

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:40 AM CDT, 51 minutes earlier.

Area forecast discussion, May 14, 9:40 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 AM CDT SAT MAY 14 2005

.DISCUSSION...
BROKEN LINE OF CONVECTION HAS DEVELOPED OUT AHEAD OF FRONTAL BOUNDARY
DOWN THROUGH WESTERN MIDDLE TN AT 930 AM. THIS ACTIVITY SHOULD
PROGRESS EASTWARD THIS MORNING. EXPECT ISOLATED SEVERE STORMS
POSSIBLE WITH THIS LINE...WITH LARGE HAIL BEING THE MAIN HAZARD.
FRONTAL BOUNDARY STILL BACK THROUGH WESTERN KENTUCKY NEAR PADUCAH
AND THEN DOWN ALONG MISSISSIPPI RIVER BETWEEN MEMPHIS AND JONESBORO.
EXPECT A SECOND ROUND OF SHOWERS/TSTMS TO DEVELOP EARLY THIS
AFTERNOON AS FRONTAL BOUNDARY HEADS THIS WAY. SOME OF THESE STORMS
COULD ALSO BE SEVERE. BASED ON WIND SHIFT 12Z ETA HAS FRONT JUST
ABOUT ON THE LAND BETWEEN THE LAKES AT 18Z (1 PM CDT) AND IN EASTERN
MIDDLE TN NEAR PLATEAU AROUND 00Z (7 PM CDT).

LEFT WITH A GOOD FORECAST BY MIDSHIFT AND WILL ONLY UPDATE TO REMOVE
MORNING WORDING AROUND 1030 AM CDT.

UNABLE TO LOG INTO CHAT ROOM THIS MORNING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BOYD
01
Hazardous weather outlook, May 14, 10:24 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 AM CDT SAT MAY 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1024 AM CDT SAT MAY 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT SWEEPING ACROSS THE THE MID STATE WILL BRING A SLIGHT
RISK FOR SEVERE STORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE
WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
TODAY.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 10:52 AM CDTSevere Thunderstorm WarningOHXSumner, Trousdale23 min
May 14, 10:59 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson31 min
May 14, 12:05 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall25 min
May 14, 12:21 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith24 min
May 14, 12:40 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam35 min
May 14, 1:52 PM CDTSevere Thunderstorm WarningOHXDickson23 min
May 14, 1:52 PM CDTSevere Thunderstorm WarningOHXDickson23 min
May 14, 2:10 PM CDTSevere Thunderstorm WarningOHXCheatham35 min
May 14, 2:15 PM CDTSevere Thunderstorm WarningOHXRobertson30 min
May 14, 2:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson37 min
May 14, 2:53 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.